Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 643, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 9, 2013, 6:29 PM CDT for Carter County, Love County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2013, 6:29 PM CDT (23:29 UTC)
- Expired
- Aug 9, 2013, 7:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Carter County, OK, Love County, OK
The radar
The Norman radar (KTLX), 137 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:46 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 9, 2:46 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 246 PM CDT FRI AUG 9 2013 .DISCUSSION... A COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE BODY OF OKLAHOMA AND MUCH OF NORTH TEXAS THROUGH TONIGHT. A FEW SHOWERS AND STORMS WILL DEVELOP ALONG THIS BOUNDARY AS IT MOVES SOUTHWARD INTO A RELATIVELY UNSTABLE AIRMASS. CONDITIONS WILL NOT BE ALL THAT SUPPORTIVE OF SEVERE STORM DEVELOPMENT...THOUGH A FEW STRONG STORMS...AND POSSIBLY AN ISOLATED SEVERE STORM ARE NOT OUT OF THE QUESTION. LINGERING SHOWERS AND STORMS WILL DISSIPATE BY 10 PM AS DAYTIME HEATING IS LOST AND AN UPPER WAVE DEPART THE SOUTHERN PLAINS. THE WEEKEND LOOKS MOSTLY DRY AND MILD IN COMPARISON TO THE NORMAL AUGUST HEAT WE ARE USED TO. STILL...WITH ABUNDANT MOISTURE...AN ISOLATED STORM OR TWO MAY DEVELOP ALMOST ANYWHERE. HIGHS WILL TOP OUT 5 TO 10 DEGREES BELOW NORMAL BOTH SATURDAY AND SUNDAY...AS LOW LEVEL NORTH TO NORTHEAST FLOW PREVAILS IN THE WAKE OF TODAYS COLD FRONTAL PASSAGE. HEADING INTO NEXT WEEK...MID LEVEL RIDGING WILL BUILD WESTWARD...PLACING MUCH OF THE SOUTHERN PLAINS WITHIN A STOUT NORTHWEST FLOW PATTERN. AS SEVERAL IMPULSES ROLL THROUGH A BROAD UPPER TROUGH OVER THE GREAT LAKES...NOCTURNAL THUNDERSTORM COMPLEXES WILL BE POSSIBLE...ESPECIALLY MONDAY AND TUESDAY NIGHTS. THIS WILL BE THE NEXT ITEM OF INTEREST...AS SEVERE STORMS...HEAVY RAINFALL AND FLOODING MAY ONCE AGAIN BECOME A CONCERN. LONG RANGE MODELS CONTINUE TO KEEP US WITHIN NORTHWEST FLOW AND NEAR NORMAL TO SLIGHTLY BELOW AVERAGE TEMPERATURES FOR EARLY TO MID AUGUST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 86 72 91 / 20 10 10 10 HOBART OK 68 90 71 94 / 10 10 10 10 WICHITA FALLS TX 72 94 73 97 / 20 10 10 10 GAGE OK 63 84 67 89 / 10 10 10 20 PONCA CITY OK 67 85 68 90 / 40 10 10 10 DURANT OK 73 95 74 98 / 30 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/84
Hazardous weather outlook, Aug 9, 11:45 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI AUG 9 2013
OKZ004>048-050>052-TXZ083>090-101015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT FRI AUG 9 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING...
MAINLY OVER THE EASTERN HALF OF OKLAHOMA. A FEW STRONG TO SEVERE
STORMS WILL BE POSSIBLE.
DISCUSSION...
A WEAK COLD FRONT WILL DRIFT SOUTHEAST THIS AFTERNOON AND EVENING
ACROSS THE SOUTHEAST HALF OF OKLAHOMA. THE FRONT MAY PROVIDE ENOUGH
LIFT TO GENERATE SCATTERED THUNDERSTORMS...MAINLY EAST OF I-35.
THERE WILL BE SUFFICIENT INSTABILITY FOR A FEW STRONG STORMS...AND
AN ISOLATED SEVERE STORM WILL BE POSSIBLE. THE MAIN CONCERN WITH
THESE STORMS WILL BE STRONG WINDS. MARGINALLY SEVERE HAIL WILL ALSO
BE A POSSIBILITY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY AUG 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
AT LEAST LOW THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA
THROUGH THIS WEEKEND AND THROUGH MOST OF NEXT WEEK AS A WEAK COLD
FRONT REMAINS OVER THE AREA. LOCALIZED FLOODING MAY ACCOMPANY ANY
OF THE STRONGER STORMS THAT MANAGE TO DEVELOP. ALTHOUGH A FEW OF
THE STORMS THROUGHOUT THIS WEEKEND AND NEXT WEEK MAY PRODUCE
STRONG WIND GUSTS AND SMALL HAIL...WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.
CMSIn the hours before
Special weather statement, Aug 9, 4:11 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 411 PM CDT FRI AUG 9 2013 OKZ047-051-092145- MARSHALL OK-JOHNSTON OK- 411 PM CDT FRI AUG 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL AND JOHNSTON COUNTIES UNTIL 445 PM CDT... AT 409 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 4 MILES NORTH OF REAGAN AND JUST WEST OF MANNSVILLE...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... MADILL...TISHOMINGO...OAKLAND...MANNSVILLE...RAVIA...MILBURN... BROMIDE...REAGAN AND RUSSETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. && LAT...LON 3406 9670 3415 9695 3446 9673 3441 9641 TIME...MOT...LOC 2109Z 270DEG 12KT 3441 9671 3420 9692
Special weather statement, Aug 9, 4:40 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
440 PM CDT FRI AUG 9 2013
OKZ047-092215-
JOHNSTON OK-
440 PM CDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSTON COUNTY UNTIL 515 PM
CDT...
AT 436 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REAGAN...
MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
TISHOMINGO...RAVIA...MILL CREEK...PONTOTOC...REAGAN AND CONNERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3437 9647 3422 9665 3420 9688 3445 9688
3451 9661 3450 9659
TIME...MOT...LOC 2136Z 247DEG 13KT 3435 9674Special weather statement, Aug 9, 5:07 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CDT FRI AUG 9 2013
OKZ047-050>052-092230-
MARSHALL OK-BRYAN OK-JOHNSTON OK-LOVE OK-
507 PM CDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHWESTERN BRYAN...
SOUTHERN JOHNSTON AND EASTERN LOVE COUNTIES UNTIL 530 PM CDT...
AT 458 PM CDT...SCATTERED THUNDERSTORMS EXTENDING FROM NEAR
TISHOMINGO TO THACKERVILLE...WERE MOVING EAST AT 10 TO 15 MPH.
THESE STORMS WILL IMPACT THE LAKE TEXOMA AREA IN ONE FORM OR ANOTHER.
EITHER FROM LIGHTNING...HEAVY RAIN...STRONG WIND SHIFTS AND GUSTS...
OR A COMBINATION OF THESE.
HAZARDS INCLUDE...
WIND GUSTS 30 TO 40 MPH...
VERY HEAVY DOWNPOURS...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
MADILL...TISHOMINGO...MARIETTA...KINGSTON...THACKERVILLE...
LAKE TEXOMA...NIDA...AND CARTWRIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE TEXOMA...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3372 9716 3374 9717 3390 9718 3423 9684
3428 9641 3378 9651 3385 9663 3389 9659
3392 9666 3384 9670 3382 9676 3387 9680
3386 9688 3396 9691 3396 9699 3385 9701
3385 9709 3383 9705 3381 9709 3374 9709
TIME...MOT...LOC 2158Z 271DEG 13KT 3416 9682 3378 9719Special weather statement, Aug 9, 5:25 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 525 PM CDT FRI AUG 9 2013 OKZ047-051-052-092300- MARSHALL OK-BRYAN OK-JOHNSTON OK- 525 PM CDT FRI AUG 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...NORTHWESTERN BRYAN AND SOUTHERN JOHNSTON COUNTIES UNTIL 600 PM CDT... AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF MADILL...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... MADILL...TISHOMINGO...OAKLAND...MILBURN...FILLMORE...LITTLE CITY... RUSSETT AND NIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3404 9682 3423 9682 3428 9649 3401 9649 TIME...MOT...LOC 2221Z 270DEG 12KT 3415 9673
Special weather statement, Aug 9, 5:44 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT FRI AUG 9 2013
OKZ042-043-092300-
PONTOTOC OK-COAL OK-
544 PM CDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PONTOTOC AND WESTERN
COAL COUNTIES UNTIL 600 PM CDT...
AT 540 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STONEWALL...
MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
STONEWALL...TUPELO...FITTSTOWN AND JESSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.
&&
LAT...LON 3455 9636 3450 9659 3450 9660 3466 9669
3479 9650
TIME...MOT...LOC 2240Z 247DEG 11KT 3462 9657The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:07 PM CDT | Special Weather Statement | OUN | Cotton, Tillman | 23 min |
| Aug 8, 7:32 PM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Aug 8, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 46 min |
| Aug 8, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 42 min |
| Aug 8, 8:36 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 39 min |
| Aug 8, 9:01 PM CDT | Special Weather Statement | OUN | Coal | 29 min |
| Aug 8, 9:03 PM CDT | Special Weather Statement | OUN | Harper | 27 min |
| Aug 8, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 49 min |
| Aug 8, 9:15 PM CDT | Special Weather Statement | OUN | Coal | 30 min |
| Aug 8, 9:37 PM CDT | Special Weather Statement | OUN | Coal | 23 min |
| Aug 8, 9:51 PM CDT | Special Weather Statement | OUN | Caddo | 24 min |
| Aug 8, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 30 min |
| Aug 8, 10:03 PM CDT | Special Weather Statement | OUN | Woods | 27 min |
| Aug 8, 10:15 PM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Aug 8, 10:18 PM CDT | Special Weather Statement | OUN | Atoka | 27 min |
| Aug 8, 10:23 PM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Aug 8, 10:40 PM CDT | Special Weather Statement | OUN | Canadian | 35 min |
| Aug 8, 10:52 PM CDT | Special Weather Statement | OUN | Woods | 23 min |
| Aug 8, 11:08 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 52 min |
| Aug 8, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 48 min |
| Aug 8, 11:44 PM CDT | Special Weather Statement | OUN | Beckham, Greer | 31 min |
| Aug 8, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 49 min |
| Aug 9, 12:09 AM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Logan, Oklahoma | 3 hr |
| Aug 9, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 32 min |
| Aug 9, 12:22 AM CDT | Special Weather Statement | OUN | Greer, Washita | 38 min |
| Aug 9, 12:32 AM CDT | Special Weather Statement | OUN | Jackson, Tillman | 28 min |
| Aug 9, 12:38 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 52 min |
| Aug 9, 1:01 AM CDT | Special Weather Statement | OUN | Kiowa, Tillman, Washita | 29 min |
| Aug 9, 1:18 AM CDT | Special Weather Statement | OUN | Alfalfa, Woods | 27 min |
| Aug 9, 3:10 AM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma, Payne | 3 hr |
| Aug 9, 3:40 AM CDT | Special Weather Statement | OUN | Cleveland | 35 min |
| Aug 9, 3:57 AM CDT | Areal Flood Advisory | OUN | Grant | 3 hr |
| Aug 9, 6:00 AM CDT | River Flood Warning | OUN | Harper, Woods, Woodward | 51 hr |
| Aug 9, 8:41 AM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 48 hr |
| Aug 9, 4:11 PM CDT | Special Weather Statement | OUN | Johnston | 34 min |
| Aug 9, 4:40 PM CDT | Special Weather Statement | OUN | Johnston | 35 min |
| Aug 9, 5:07 PM CDT | Special Weather Statement | OUN | Marshall | 23 min |
| Aug 9, 5:25 PM CDT | Special Weather Statement | OUN | Marshall | 35 min |
| Aug 9, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 48 min |
| Aug 9, 5:44 PM CDT | Special Weather Statement | OUN | Pontotoc | 16 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.